MAUDE Adverse Event Report: CORDIS CORPORATION SABER RX4MM4CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER RX4MM4CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 51004004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4mm 4cm saber rapid exchange (rx) 155 balloon catheter (bc) was inserted into the patient, however, it ruptured.The lesion was the superficial femoral artery.There was no reported patient injury.The lesion was severely calcified.There was moderate vessel tortuosity.The percentage of stenosis was at 90%.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.The device was stored, prepped normally and handled per the instructions for use (ifu).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The products were removed intact (in one piece) from the patient.Another saber balloon was not used.Other procedural details/patient information were requested but were unknown/unavailable.The device will not be returned for analysis as it was discarded due to infectious disease.
 
Additional Manufacturer Narrative
Complaint conclusion: a 4mm x 4cm 155 saber rapid exchange (rx) balloon catheter (bc) was inserted into the patient; however, it ruptured.The procedure was completed with the use of a non-cordis balloon catheter.There was no reported patient injury.The lesion was the superficial femoral artery.The lesion was severely calcified with moderate vessel tortuosity and 90% stenosis.The device was not used for a chronic total occlusion (total occlusion 3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was stored, prepped normally and handled per the instructions for use (ifu).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel; however, there was difficulty crossing the lesion.The products were removed intact (in one piece) from the patient.Additional procedural details/patient information were requested but were unknown/unavailable.The product was not returned for analysis as it was discarded due to infectious disease.A product history record (phr) review of lot: 17678326 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with stenosis may have contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 4mm 4cm saber rapid exchange (rx) 155 balloon catheter (bc) was inserted into the patient, however, it ruptured.The procedure was completed with the use of a non-cordis balloon catheter.There was no reported patient injury.The lesion was the superficial femoral artery.The lesion was severely calcified.There was moderate vessel tortuosity.The percentage of stenosis was at 90%.The device was not used for a chronic total occlusion (total occlusion 3 months).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.The device was stored, prepped normally and handled per the instructions for use (ifu).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The products were removed intact (in one piece) from the patient.Another saber balloon was not used.Other procedural details/patient information were requested but were unknown/unavailable.The device will not be returned for analysis as it was discarded due to infectious disease.

Brand Name
SABER RX4MM4CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 ave
miami lakes FL 33014
MDR Report Key9866275
Report Number9616099-2020-03587
Device Sequence Number19571139
Product Code LIT
UDI-Device Identifier20705032081761
UDI-Public20705032081761
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number51004004L
Device Catalogue Number51004004L
Device Lot Number17678326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1